MAUDE Adverse Event Report: COVIDIEN SURGICAL GIA; STAPLER, SURGICAL

COVIDIEN SURGICAL GIA; STAPLER, SURGICAL
Model Number GIA80MTS
Medical Device Problem Codes Failure to Form Staple (2579); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Failure to Anastomose (1028)
Date of Event 01/08/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during hemicolectomy and ileocolic anastomosis, an incomplete staple line was noted.There was no continuity of staples in two segments, resulting in intestinal content leakage.The affected intestinal segment required manual resection and anastomosis.
 
Additional Manufacturer Narrative
D10: concomitant products: gia80mtc, cartridge gia80mtc medthk tristp (lot#:n4m1685uy), gia80mtc, cartridge gia80mtc medthk tristp (lot#:n4m1685uy).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was not returned, but four photos were available for evaluation.Visual inspection noted that, in the first image, a staple line in tissue was observed and the staples appeared to have formed as expected.A pair of forceps was inserted into an open section of the tissue to the left of the staple line.In the second image, a staple line in tissue was observed and the staples appeared to have formed as expected.In the third and fourth images, reference and lot number information for two different devices was observed.It was reported that staple line content leakage occurred and that the staple line was incomplete.The reported issues could not be confirmed.The most likely cause could not be established from the information available.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.A secondary review of the device history records found no potentially contributing factors.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
GIA
Common Device Name
STAPLER, SURGICAL
Manufacturer (Section D)
COVIDIEN SURGICAL
60 middletown ave
north haven CT 06473
Manufacturer (Section G)
COVIDIEN SURGICAL
60 middletown ave
north haven CT 06473
Manufacturer Contact
mike bocchino
8200 coral sea st ne
mounds view, MN 55112-4391
8006464633
MDR Report Key24512953
Report Number1219930-2026-01470
Device Sequence Number13360447
Product Code GAG
UDI-Device Identifier10884521723450
UDI-Public(01)10884521723450(17)300630(10)N5G1889UY(20)02
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K221006
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/13/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGIA80MTS
Device Catalogue NumberGIA80MTS
Device Lot NumberN5G1889UY
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/13/2026
Supplement Date Received by Manufacturer04/27/2026
Initial Report FDA Received Date03/04/2026
Supplement Report FDA Received Date05/13/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/23/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age86 YR
Patient SexFemale